MAUDE Adverse Event Report: TERUMO MEDICAL PRODUCTS HANGZHOU PREVENT SAFETY WINGED BLOOD COLLECTION SET(PSS)

TERUMO MEDICAL PRODUCTS HANGZHOU PREVENT SAFETY WINGED BLOOD COLLECTION SET(PSS)
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Date of event: requested, not provided.Lot number - 190313b or 190403b.Expiration date - february 28, 2022 or march 31, 2022.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation - unknown.Device manufacture date - may 13, 2019 or april 03, 2019.The actual device has been not returned for evaluation.Manufacture record shows no abnormity noted during assembly process.Release inspection record shows that the inspection results of the safety shield deflection angle and activation of safety device are qualified.Reserved sample was tested to check whether there is any abnormity with the safety device.The appearance of safety devices of reserved samples was visually inspected.Result, there is no abnormity with the appearance of safety devices of reserved samples.Next, was to confirm the angle of the safety shield.The purpose was to confirm whether the fallen of the safety shield resulted from its deflection.The method used was to insert the vein needle fully into the flute of the fixture with the shield leaning against the fixture with the shield leaning against the fixture as below picture, visually inspect that the shield is within the limit lines.Result, the angle of the safety shield did not deviate from specification.Then, the activation of safety shield was tested.Purpose was to check whether the safety device can be successfully activated.Method was to activate the safety device according to the product's ifu to visually check whether the safety device can be activated.Result, the safety device can be activated, and no abnormity was noted.Final was the simulation test.Purpose was to check whether the safety device can be activated when it is normally used.Method was to simulated use according to product's ifu to confirm whether the safety device can be normally activated.Result, the safety device can be successfully activated when simulated use according to ifu.We checked production records and final inspection records of product as per complaint and found no problem or abnormity; we also did related performance test for retention samples and result shows no defect or abnormity.There is no evidence that this event was related to a device defect or malfunction.With no return of the actual device the exact cause of the reported event cannot be definitively determined.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo medical products ((b)(4) co., ltd.(manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the needle bends when they stick patients.The safety feature is difficult to close, and blood has gotten on the staff numerous times while they are trying to close it.Additional information was received 18october2019: they found it was difficult to "snap the needle into the safety.It was reported that there were no needle sticks and no patients or staff were injured.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in the d10 section, to update the h3 section and to provide the completed investigation results.Twenty unused samples have been returned for evaluation.Manufacture record shows no abnormity noted during assembly process.There is no change made in the inspection method of safety device.No actual samples provided.On nov 15, 2019, 20 unused samples of two lots were received, we confirmed them with followings: a) visual inspection: check whether there is any abnormity with the safety device.Method: visually check the appearance of safety devices of returned samples.Result: there is no abnormity with the appearance of safety devices of returned samples.B) confirm the angle of the safety shield: purpose: confirm whether the fallen of the safety shield resulted from its deflection.Method: insert the vein needle fully into the flute of the fixture with the shield leaning against the fixture with the shield leaning against the fixture as below picture, visually inspect that the shield is within the limit lines.Result: the angle of the safety shield did not deviate from specification.C) activation of safety shield: purpose: check whether the safety device can be successfully activated.Method: activate the safety device according to the product's ifu to visually check whether the safety device can be activated.Result: the safety device can be activated and no abnormity was noted.D) simulation test: purpose: check whether the safety device can be activated when it is normally used.Method: simulated use according to product's ifu to confirm whether the safety device can be normally activated.Result: the safety device can be successfully activated when simulated use according to ifu.We checked production records and final inspection records of product as per complaint and found no problem or abnormity; we also did related performance test for retention samples and returned samples, the result shows no defect or abnormity.No evidence shows that this complaint is related with device defect or malfunction.The customer used this device for the first time, due to they are not accustomed to our product, the concern was caused.The result of investigation indicates that the root cause of this complaint is not manufacture related.

Brand Name
PREVENT SAFETY WINGED BLOOD COLLECTION SET(PSS)
Common Device Name
PREVENT SAFETY WINGED BLOOD COLLECTION SET(PSS)
Manufacturer (Section D)
TERUMO MEDICAL PRODUCTS HANGZHOU
m4-9-5, hangzhou economic &
technological, development zon
hangzhou, 31001 8
CH  310018
MDR Report Key9304050
Report Number3004102031-2019-00002
Device Sequence Number1864063
Product Code FPA
UDI-Device Identifier20612479204281
UDI-Public20612479204281
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K031279
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number2194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1